Alert archive / Missouri / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 209, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 15, 1998, 6:16 AM CDT for Andrew County, Missouri. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 15, 1998, 6:16 AM CDT (11:16 UTC)
- Expired
- Jul 15, 1998, 7:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Andrew County, MO
The radar
The Pleasant Hill radar (KEAX), 146 km from the middle of the area, began a volume at 11:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 11.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1736 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 1353 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
266
WUUS1 KMCI 151119 RRA
SVRMCI
MOC003-151200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY-PLEASANT HILL MO
616 AM CDT WED JUL 15 1998
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ANDREW COUNTY IN MISSOURI
* UNTIL 700 AM CDT
* AT 615 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED...A
SEVERE THUNDERSTORM 8 MILES WEST OF BOLCKOW...OR ABOUT 14 MILES
SOUTH OF MARYVILLE...MOVING SOUTH AT 25 MILES PER HOUR.
* THE SEVERE THUNDERSTORM WILL BE...
NEAR FILLMORE AT 620 AM CDT
NEAR SAVANNAH AT 640 AM CDT
NEAR AVENUE CITY AT 650 AM CDT
PEOPLE IN THE PATH OF THIS STORM...CAN EXPECT QUARTER SIZE
HAIL...AND WIND GUSTS UP TO 65 MPH. FOR YOUR SAFETY...MOVE
INDOORS...AND STAY AWAY FROM WINDOWS.
LAT...LON 4014 9507 3985 9488 3986 9465 4010 9465
4013 9492
MJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 3:20 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Jul 15, 3:20 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 320 AM CDT WED JUL 15 1998 FORECAST PROBLEMS INCLUDE HOW FAR SOUTH MCS OVER IOWA WILL MAKE IT...AND THEN TEMPERATURES. KOAX AND KDMX RADARS SHOW SOUTHWEST FLANK OF MCS INTENSIFYING...WHILE EASTERN EDGE OF PRECIPITATION STARTING TO DIMINISH. ONLY WEAK TO MODERATE LLJ SHOWING UP ON PROFILERS AT 750 AND 500 METERS THIS MORNING OVER SOUTHERN NEBRASKA/SOUTHERN IOWA. HOWEVER...DUE TO SOUTHWARD MOVEMENT OF MCS...STORM RELATIVE INFLOW MUST BE ENOUGH TO MAINTAIN STRENGTH AND EVEN CAUSE REDEVELOPMENT ON SOUTHWEST EDGE. AS A RESULT...WILL INSERT CHANCE POPS INTO NORTHERN ZONES...ALLOWING FOR THE POSSIBILITY OF PRECIPITATION MAKING IT THIS FAR SOUTH. AT THIS TIME...IT APPEARS THAT BEST THREAT FOR SHRA/TSRA IS OVER FAR NORTHWEST MO. ALSO OF CONCERN IS STRATUS WORKING NORTHWEST INTO SOUTHEAST PORTION OF CWA. EXTENT OF THIS CLOUD COVER WILL INFLUECE TEMPS TODAY. AS A RESULT...WILL BREAK OFF ZONE GROUP IN SOUTHEAST TO LOWER TEMPERATURES A BIT. OTHERWISE...FOR TEMPERATURES...PERSISTANCE APPEARS TO BE WAY TO GO AS MODELS ALL INDICATING TREND TOWARD STRENGTHENING H5 RIDGE TO THE WEST OF CWA. WILL NOT STRAY TOO FAR FROM GUIDANCE TEMPERATURES...WITH THE EXCEPTION OF THURSDAY NIGHT NGM. THESE VALUES SEEM TO COOL AS NGM APPEARS TO MOVE BOUNDARY SOUTH INTO CWA TO QUICKLY. .EAX... .MO...NONE. .KS...NONE. MJM
In the hours before
Special weather statement, Jul 15, 6:00 AM CDT, 16 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 600 AM CDT TUE JUL 15 1998 ...SEVERE THUNDERSTORMS POSSIBLE OVER FAR NORTHERN MISSOURI AND FAR NORTHEAST KANSAS TODAY... FORECAST: SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY GENERALLY NORTH OF A LINE FROM ATCHISON KANSAS AND ST JOSEPH MISSOURI TO MACON MISSOURI. ELSEWHERE...CONDITIONS SHOULD REMAIN DRY. SEVERE WEATHER IS POSSIBLE WITH THE STORMS OVER NORTHERN MISSOURI AND FAR NORTHEAST KANSAS. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. DISCUSSION: A COMPLEX OF THUNDERSTORMS MOVING SOUTH INTO THE REGION FROM IOWA AND EASTERN NEBRASKA WILL DISSIPATE OVER NORTHERN MISSOURI AND FAR NORTHEAST KANSAS THIS MORNING. BOUNDARIES...LEFT BEHIND FROM THESE STORMS...WILL PROVIDE A POSSIBLE FOCUSING MECHANISM FOR ADDITIONAL SHOWER AND THUNDERSTORM. DEVELOPMENT THIS AFTERNOON. THE BEST CHANCE FOR STORMS IS NORTH OF A LINE FROM ATCHISON KANSAS AND ST JOSEPH MISSOURI TO MACON MISSOURI. SOME OF THESE STORMS COULD BE SEVERE TODAY. ELSEWHERE...CONDITIONS SHOULD REMAIN DRY. MJM
Special weather statement, Jul 15, 6:00 AM CDT, 16 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PLEASANT HILL/KANSAS CITY MO 600 AM CDT TUE JUL 15 1998 ...SEVERE THUNDERSTORMS POSSIBLE OVER FAR NORTHERN MISSOURI AND FAR NORTHEAST KANSAS TODAY... FORECAST: SHOWERS AND THUNDERSTORMS ARE POSSIBLE TODAY GENERALLY NORTH OF A LINE FROM ATCHISON KANSAS AND ST JOSEPH MISSOURI TO MACON MISSOURI. ELSEWHERE...CONDITIONS SHOULD REMAIN DRY. SEVERE WEATHER IS POSSIBLE WITH THE STORMS OVER NORTHERN MISSOURI AND FAR NORTHEAST KANSAS. THE MAIN THREAT WILL BE FROM LARGE HAIL AND DAMAGING WINDS. DISCUSSION: A COMPLEX OF THUNDERSTORMS MOVING SOUTH INTO THE REGION FROM IOWA AND EASTERN NEBRASKA WILL DISSIPATE OVER NORTHERN MISSOURI AND FAR NORTHEAST KANSAS THIS MORNING. BOUNDARIES...LEFT BEHIND FROM THESE STORMS...WILL PROVIDE A POSSIBLE FOCUSING MECHANISM FOR ADDITIONAL SHOWER AND THUNDERSTORM. DEVELOPMENT THIS AFTERNOON. THE BEST CHANCE FOR STORMS IS NORTH OF A LINE FROM ATCHISON KANSAS AND ST JOSEPH MISSOURI TO MACON MISSOURI. SOME OF THESE STORMS COULD BE SEVERE TODAY. ELSEWHERE...CONDITIONS SHOULD REMAIN DRY. MJM
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 5:57 AM CDT | Severe Thunderstorm Warning | EAX | Nodaway | 33 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.